re pmr or not article

sorry, that comment along with back specialist, was shoulder specialist, both said, couldn,t determine or diagnose until off pmr, although back specialist was certain that new pain in groin and hip is coming from back issues, and arthritis, if i dont have pmr, why have i not been advised to get off pred earlier, been on now since oct 2016, and can i expect the same symptons a lot of you have described, coming off this drug,ie pain returning, extreme fatigue , because pred is in my system ?

12 Replies

oldestnewest
  • I'm not sure I can help as your issue is complicated. However I would urge caution in that when we whine/complain/ask about various symptoms- some are from PMR, some from prednisone side effects, some from steroid withdrawal. It can be difficult to sort out which is from what. Some things appear along with PMR and treating them seems to help with the aches and pains. Bursitis, piriformis syndrome, myofacial pain. I'm not sure why the doctors aren't helping at least somewhat. I know you can't come off prednisone fast or you risk adrenal failure, but I don't know anything about the speed you need to go. Prednisone does mask other pains but if you're having some anyway, you'd think that would tell he doctors something. Good luck. I'm sure someone with more knowledge will be along to help.

  • You keep telling us they don't know what it is. As far as I can gather from your posts your rheumy DID tell you to reduce the pred dose but first you were going on holiday and then you wanted to go away for a few days so the reduction was postponed.

    When you wean off pred you are likely to have some discomfort but no-one can predict what they will be.

  • yes pmrpro, you are right she did, but that didn,t happen until jan 18th when she said that, previously she had me on 20 mg for 3 months almost, while not cofirming pmr diagnosis because as i said, she did not have baseline bloodwork results from gp at his initial diagnosis,and as far as symptons were back then, from what gp said, and what ive read, not being able to raise your arms to dress, brush hair or teeth without terrible pain, and aching , stiffness and just plain hurting to sit, in glutes and hamstrings, also appeared symptomatic of pmr, i am saying back in oct, 25 actually, when rheumy first saw me, and would not confirm pmr diagnosis then, would that not have been a good time to start regularly reducing and getting off pred, so bloodwork would show proper levels, not being influenced by prednisone, that is the issue, now after months, realize cannot come down so fast, even though i may not have had or have pmr

  • We've also told you that it is not possible to "confirm" PMR. The symptoms can be typical of several things. And some of them respond to high doses of pred.

    If I remember rightly, you have also been told here that you can reduce fast to just under 10mg. Yes it will be uncomfortable but there are several people on the forums who have done it like that. From about 8mg you have to do slower - but even then not at snail's pace. When the doctor needs to see you at a low dose of pred then it is perfectly possible to reduce relatively quickly. You have chosen not to.

  • no pmr pro, must have me confused with someone else, nobody suggested i drop to 10, and even if they did, would want to see rheumy about that, lot more to clarify, but too time consuming for us all,

  • That isn't what I said - I said it is possible to drop to 10mg fairly quickly. You have had plenty of time to reduce your dose considerably.

  • i agree, but have been following rheumy,s instructions, only this last month because i travelled some delayed reduction, and i haven,t seen where someone has said, you can reduce quickly from 40 down to 10 mg, must have missed that, and certainly, rheumy not aware of that it seems, don,t know what her opinion of the information i have been given on this forum , will be, but i am going to make her aware of it, see what her response is,

  • You might struggle to reduce fast if you have PMR and are looking for the right dose but there is no reason why you can't reduce fairly fast down to the level of the physiological dose of steroid. It will be uncomfortable.

  • and of course, i suppose she would have to disagree completely with gp,s diagnosis to advise me to reduce quickly from 40 mg down to 10 i would think,

  • No she wouldn't - the justification is she needs to see the patient without pred. It happens all the time.

  • I'm new to this site and I've read everybody else's post and it is apparent that you've been posting about this for quite some time. It seems as though you don't care for other people suggestions or your doctors either. I wonder if you had this back issue before you were diagnosed with PMR by your GP. You see I had back pain for 13 years before I had a diagnosis of PMR so when the PMR pain showed up it was significantly different than my lower back pain. I did have all of the inflammation markers to prove my point to my GP. And my GP referred me to a rheumatologist without treating me so when I got to my rheumatologist she could see my inflamation markers. Now that I am on prednisone and have been for several months my extra pain is gone. However if I have a flare which I have had one severe flare I told her that my back hurt she just blamed it on my normal lower back pain. But I know that it was different than my normal back pain it was extra and a different kind of pain. But getting a doctor to believe that would take moving the world on its axis. But all that being said I think you're going to have to reduce down your Prednisone as far as you can go so that your doctors know how to treat you properly.

  • w, you didn,t understand my comment it seems, my dr has not really made any other suggestions, that is why i look for help, and i will talk to her again about what i have read on this forum, obviously you too have had back issues prior to pmr, so my dr was saying that could be what was causing pain, all over, shoulders, glutes, hamstrings, hips, groin, but still kept me on fairly high doses for fairly long time, see what happens when i see her may 2

You may also like...